Alert archive / Virginia / Tornado Warnings in 2020

Tornado Warning 1, NWS Blacksburg, VA

April 8, 20204 counties in Virginia

NWS Blacksburg, VA issued this tornado warning at Apr 8, 2020, 3:37 PM EDT for 4 counties in Virginia. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 8, 2020, 3:37 PM EDT (19:37 UTC)
Expired
Apr 8, 2020, 3:55 PM EDT
In force
18 min
Issued by
NWS Blacksburg, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Craig County, VA, Giles County, VA, Montgomery County, VA, Roanoke County, VA

The radar

The Roanoke radar (KFCX), 36 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 8, 3:50 PM EDTHAIL 0.74 W Mc Donalds Mill, VA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 8, 1:10 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 151 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
151 J/kg
Mixed-layer CIN
-17 J/kg
Mixed-layer LCL
989 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-20 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.2

Open this sounding in Storm Lab

The text

As transmitted.

341 
WFUS51 KRNK 081937
TORRNK
VAC045-071-121-161-082015-
/O.NEW.KRNK.TO.W.0001.200408T1937Z-200408T2015Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service BLACKSBURG VA
337 PM EDT Wed Apr 8 2020

The National Weather Service in BLACKSBURG has issued a

* Tornado Warning for...
  West central Roanoke County in west central Virginia...
  East central Giles County in southwestern Virginia...
  Southwestern Craig County in southwestern Virginia...
  Northeastern Montgomery County in southwestern Virginia...

* Until 415 PM EDT.
    
* At 337 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Huffman, or near Mountain Lake, moving southeast
  at 35 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Blacksburg...
  Newport...
  Mountain Lake...
  Mc Donalds Mill...
  Elliston-Lafayette...
  Huffman...
  and Maggie.

This includes The following Location Virginia Tech.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3732 8009 3713 8032 3734 8057 3743 8048
      3742 8047 3745 8042
TIME...MOT...LOC 1937Z 317DEG 30KT 3735 8047 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

BMG
2 follow-up statements
151 
WWUS51 KRNK 081950
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
350 PM EDT Wed Apr 8 2020

VAC045-071-082000-
/O.CAN.KRNK.TO.W.0001.000000T0000Z-200408T2015Z/
Giles VA-Craig VA-
350 PM EDT Wed Apr 8 2020

...THE TORNADO WARNING FOR 
EAST CENTRAL GILES AND SOUTHWESTERN CRAIG COUNTIES IS CANCELLED...
    
The tornadic thunderstorm which prompted the warning has weakened 
and moved out of the warned area. Therefore, the warning has been 
cancelled.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern and west central Virginia...and southeastern West
Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

LAT...LON 3728 8014 3713 8032 3728 8050 3732 8043
      3735 8035 3737 8033
TIME...MOT...LOC 1950Z 317DEG 30KT 3727 8038 

$$

VAC121-161-082015-
/O.CON.KRNK.TO.W.0001.000000T0000Z-200408T2015Z/
Roanoke VA-Montgomery VA-
350 PM EDT Wed Apr 8 2020

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM EDT FOR 
WEST CENTRAL ROANOKE AND NORTHEASTERN MONTGOMERY COUNTIES...
    
At 350 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Blacksburg, moving southeast at 35 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Blacksburg...
Mc Donalds Mill...
Elliston-Lafayette...
Bradshaw...
Glenvar...
and Elliston.

This includes The following Location Virginia Tech.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.

&&

LAT...LON 3728 8014 3713 8032 3728 8050 3732 8043
      3735 8035 3737 8033
TIME...MOT...LOC 1950Z 317DEG 30KT 3727 8038 

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

BMG
237 
WWUS51 KRNK 081955
SVSRNK

Severe Weather Statement
National Weather Service BLACKSBURG VA
355 PM EDT Wed Apr 8 2020

VAC121-161-082004-
/O.CAN.KRNK.TO.W.0001.000000T0000Z-200408T2015Z/
Roanoke VA-Montgomery VA-
355 PM EDT Wed Apr 8 2020

...THE TORNADO WARNING FOR WEST CENTRAL ROANOKE AND NORTHEASTERN 
MONTGOMERY COUNTIES IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 800 PM EDT for
southwestern and west central Virginia...and southeastern West
Virginia.

When it is safe to do so, please send your reports of hail of any
size, as well as reports of any wind damage, including downed trees
or large limbs, to the National Weather Service by calling toll free
at 1...8 6 6...2 1 5...4 3 2 4. Reports and pictures can also be
shared on the National Weather Service Blacksburg Facebook page and
on Twitter.


LAT...LON 3728 8014 3713 8032 3728 8050 3732 8043
      3735 8035 3737 8033
TIME...MOT...LOC 1953Z 317DEG 30KT 3724 8034 

$$

BMG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at Apr 8, 3:21 PM EDT, 16 minutes earlier.

Area forecast discussion, Apr 8, 3:21 PM EDT, 16 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
321 PM EDT Wed Apr 8 2020

.SYNOPSIS...
A strong cold front will over the upper Mid-West will move
southeast across the Ohio Valley tonight, then across the Mid
Atlantic Region Thursday. Scattered showers and thunderstorms
will precede the front. Behind the front, look for strong
and gusty northwest winds and much colder temperatures.

&&

.NEAR TERM /THROUGH THURSDAY/...
As of 300 PM EDT Wednesday...

Severe thunderstorm Watch #087 is in effect until 8PM for the
Roanoke/New River/and Greenbrier Valleys.

Scattered thunderstorms are developing ahead of a southward-
advancing cold front from northern KY into central WV.
Heating ahead of the boundary has allowed instability to
increase, resulting in MLCAPE from 500-1500 J/kg in a corridor
from southwestern Virginia northwest into southern West
Virginia. Modestly steep midlevel lapse rates around 7-7.5 C/km
and strong vertical shear, resulting in long, straight
hodographs, will favor supercells capable of large hail.
Furthermore, steepening low level lapse rates could increase
potential for damaging wind gusts. This convection will track
east/southeast through broad northwesterly flow regime, and may
spread to the VA/NC border by sunset.

After sunset expect this activity to wane with lull in the
precipitation threat after from 10 PM to 2AM... then ramping
back up again late tonight. A strong cold front will cross
overhead on Thursday morning. A line of showers and
thunderstorms will precede the frontal boundary and could pose a
marginal risk of severe weather due to damaging winds. Behind
the front, winds will sharply increase from the northwest, and
confidence is growing that a wind advisory may be needed for
Thursday afternoon and Thursday night along the Blue Ridge. For
now, the wind threat is highlighted in the HWO.

Temperatures tonight will be quite mild with many areas
remaining in the 60s for lows, except where any thunderstorm
outflow or rain occurs which could allow temperatures to drop
into the 50s. A brief spike in temperature back into the 70s
may occur Thursday once the morning thunderstorms clear, but
all indications point to steady or falling temperatures in the
mountains with morning temperatures in the 50s/60s mountains,
falling into the upper 40s by the end of the day.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
As of 200 PM EDT Wednesday...

Flow between a large vertically stacked closed low moving through New
England and a large high pushing in from the mid Mississippi valley
will bring string gusty winds and much colder air into the Appalachians
and central mid Atlantic region into the weekend.

Expect winds will be gusting over 45 mph Thursday night into Friday
especially at the higher elevations west of the Blue Ridge. A secondary
surge of cold air will arrive as the upper vorticity axis pushes
through Thursday night and this will squeeze out moisture in upslope
snow showers west of the Ridge with some accumulation possible. Snow
showers will dissipate Friday morning but the gust conditions will
continue into Friday night.

With the surface high centered over the region and low amplitude
ridging aloft expect quiet weather for Saturday.

Highs Saturday will be running about 10 degrees below normal with
mi/upper 50s east of the Blue Ridge, 40s to the west. Some moderation
for Saturday will boost temperatures into the lower 60s east, mid/upper
50s west. Looks like potential for frost east of the Ridge Friday night
where winds can diminish in the low spots.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
As of 200 PM EDT Wednesday...

Closed low over the southwestern US will open up with energy ejecting
out and moving into the middle Atlantic region by Sunday. This is a
very dynamic system with the main surface low passing to our west as it
moves northward into the Great Lakes region. Current guidance indicates
the best threat for severe weather will be off to our south. However,
with this much energy in play the system bears watching to see if the
low level jet can advect more unstable air into the region and bring
the severe threat into our neck of the woods. Any way you slice it,
Sunday looks wet with unsettled conditions continuing through the first
part of next week.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 1145 AM EDT Wednesday...

Weak outflow boundary bisects the forecast area from BLF-GSO.
This boundary is expected to be the focus for scattered showers
and thunderstorms this afternoon and evening. Winds aloft are
out of the west northwest. Cell movement for any deep convection
is expected to be to the east-southeast at 30 kts. Isolated
severe storms are possible with wind gusts 40-50kts. All
thunderstorms which develop will likely contain at least small
hail. The more robust cores may contain hail stones up to an
inch in diameter.

MVFR ceilings are favored across the mountains with VFR cloud
bases east of the Blue Ridge. Thunderstorms will produce
localized IFR. IFR cigs are also possible along the ridge crests
tonight especially along the western slopes vcnty of KBLF.

Overnight, a new squall line is expected to reach the area from
the west, but most likely after 06Z.

Forecast confidence = moderate.

Extended Aviation Discussion...

A strong cold front crosses the area Thursday morning with
widespread MVFR conditions due to clouds and precipitation.
Winds will be strong and gusty behind the front Thursday night.

Colder high pressure builds into the area on Friday. In general
winds will be diminishing and ceilings will improve to VFR
except some lingering MVFR in the mountains.

Another system may bring rain our way later Saturday with sub-
VFR ceilings, though at the moment confidence is low.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM
NEAR TERM...PM
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...PM
Hazardous weather outlook, Apr 8, 2:16 PM EDT, 1 hour 21 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
216 PM EDT Wed Apr 8 2020

NCZ003>006-019-020-VAZ043>047-058-059-091830-
Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Henry-Pittsylvania-
Campbell-Appomattox-Buckingham-Halifax-Charlotte-
216 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia and south central
Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe thunderstorms this evening.
Strong wind gusts and large hail would be the main concern.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected early Thursday morning. A few
of these storms could become strong to severe with damaging wind
gusts being the main concern.

In addition, strong and gusty northwest winds are expected to
develop across the area Thursday afternoon/evening and then continue
into Friday morning. A Wind Advisory will likely be needed for this
area with later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

NCZ001-002-018-VAZ019-020-023-024-033>035-091830-
Ashe-Alleghany NC-Watauga-Alleghany VA-Bath-Botetourt-Rockbridge-
Franklin-Bedford-Amherst-
216 PM EDT Wed Apr 8 2020

This Hazardous Weather Outlook is for northwest North Carolina,
central Virginia, south central Virginia and west central Virginia.

.DAY ONE...This afternoon and tonight.

There is a slight risk for severe thunderstorms this evening.
Strong wind gusts and large hail would be the main concern.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected Thursday morning. A few of
these storms could become strong to severe with damaging wind gusts
being the main concern.

In addition, strong and gusty northwest winds are expected to
develop across the area Thursday afternoon/evening and then continue
into Friday morning. A Wind Advisory may be needed for all or part
of this area with later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ007-009>018-022-032-WVZ042>044-507-508-091830-
Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-Grayson-Carroll-
Floyd-Craig-Roanoke-Patrick-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
216 PM EDT Wed Apr 8 2020

...SEVERE THUNDERSTORM WATCH 87 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southwest Virginia, west
central Virginia and southeast West Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

Storms with damaging wind gusts and hail are possible this
this afternoon and early evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Showers and thunderstorms are expected Thursday morning. A few of
these storms could become strong to severe with damaging wind gusts
being the main concern.

In addition, strong and gusty northwest winds are expected to
develop across the area Thursday afternoon/evening and then continue
into Friday morning. A Wind Advisory may be needed for all or part
of this area with later forecasts.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Apr 8, 10:11 AM EDT, 5 hours 26 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1011 AM EDT Wed Apr 8 2020

WVZ043-507-508-081445-
Western Greenbrier-Summers-Eastern Greenbrier-
1011 AM EDT Wed Apr 8 2020

...SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL AFFECT GREENBRIER
AND SUMMERS COUNTIES...

At 1000 AM EDT, radar indicated an area of showers with embedded
thunderstorms moving southeast out of central West Virginia, headed
for the Greenbrier Valley. These storms will be accompanied by
periods of heavy rain. Winds in excess of 30 mph and pea size hail
are also possible.

Locations impacted include...
Lewisburg...
Hinton...
White Sulphur Springs...
Ronceverte...
Rainelle...
and Alderson.

Some localized flooding may occur. Do not drive your vehicle through flooded
roadways.

LAT...LON 3822 8036 3811 8036 3805 8026 3806 7996
      3769 8029 3773 8066 3743 8086 3759 8109
      3772 8097 3768 8088 3782 8094 3787 8075
      3795 8081 3799 8077 3806 8080 3806 8087
      3810 8088 3810 8084 3808 8071 3827 8044
TIME...MOT...LOC 1403Z 308DEG 34KT 3815 8096

11
Local storm report, Apr 8, 10:23 AM EDT, 5 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1023 AM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0940 PM     HAIL             6 NNE YOST              38.13N 79.50W
04/07/2020  E0.70 INCH       BATH               VA   PUBLIC

            TIME ESTIMATED FROM RADAR.

&&

VFJ
Special weather statement, Apr 8, 10:49 AM EDT, 4 hours 48 minutes before
Special Weather Statement
National Weather Service BLACKSBURG VA
1049 AM EDT Wed Apr 8 2020

VAZ018>020-023-024-WVZ043-044-507-508-081515-
Botetourt-Bath-Craig-Rockbridge-Alleghany-Western
Greenbrier-Summers-Eastern Greenbrier-Monroe-
1049 AM EDT Wed Apr 8 2020

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
ALLEGHANY COUNTY IN WEST CENTRAL VIRGINIA...CRAIG COUNTY IN
SOUTHWESTERN VIRGINIA...ROCKBRIDGE...BATH AND BOTETOURT COUNTIES IN
WEST CENTRAL VIRGINIA...GREENBRIER...SUMMERS AND MONROE COUNTIES IN
SOUTHEASTERN WEST VIRGINIA...THE CITY OF COVINGTON...THE CITY OF
BUENA VISTA AND THE CITY OF LEXINGTON...

At 1047 AM EDT, radar indicated strong thunderstorms were located
along a line extending from near Nimrod Hall to Pipestem. Movement
was southeast at 50 mph.

Gusty winds and isolated flooding problems in low areas are possible
with these storms.

Locations impacted include...
Alleghany...
Lexington...
Buena Vista...
Covington...
Clifton Forge...
Lewisburg...
and Hinton.

LAT...LON 3805 8026 3806 7996 3823 7985 3786 7914
      3745 7959 3748 7968 3741 7981 3731 7985
      3742 8007 3732 8043 3748 8051 3738 8076
      3759 8109 3772 8097 3768 8088 3782 8094
      3787 8075 3810 8088 3808 8071 3827 8044
TIME...MOT...LOC 1447Z 298DEG 41KT 3796 7969 3754 8094

RR
Local storm report, Apr 8, 11:41 AM EDT, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1141 AM EDT WED APR 8 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 AM     TSTM WND DMG     1 WSW TOGA              37.49N 78.64W
04/08/2020                   BUCKINGHAM         VA   911 CALL CENTER

            A LINE OF SHOWERS AND THUNDERSTORMS WITH
            STRONG WINDS BLEW A TREE DOWN ON PEARSON
            DRIVE.

&&

RR

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 9:09 PM EDTSevere Thunderstorm WarningRNKBath, Rockbridge66 min
Apr 7, 10:16 PM EDTSevere Thunderstorm WarningRNKRockbridge22 min
Apr 7, 10:41 PM EDTSpecial Weather StatementRNKAmherst49 min
Apr 7, 11:17 PM EDTSpecial Weather StatementRNKBuckingham58 min
Apr 8, 5:38 AM EDTSevere Thunderstorm WarningRNKBath, Rockbridge41 min
Apr 8, 6:15 AM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, Botetourt, Rockbridge, City of Buena Vista, City of Lexington and 1 more60 min
Apr 8, 6:36 AM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham, Campbell54 min
Apr 8, 10:49 AM EDTSpecial Weather StatementRNKAlleghany, Bath, Botetourt, Craig, Rockbridge, City of Buena Vista and 2 more26 min
Apr 8, 3:09 PM EDTSevere Thunderstorm WarningRNKCraig, Giles, Montgomery, Pulaski, City of Radford66 min
Apr 8, 3:50 PM EDTSevere Thunderstorm WarningRNKGiles40 min
Apr 8, 4:02 PM EDTSevere Thunderstorm WarningRNKFloyd, Franklin, Montgomery, Roanoke, City of Roanoke, City of Salem58 min
Apr 8, 4:07 PM EDTSpecial Weather StatementRNKFloyd, Franklin38 min
Apr 8, 4:22 PM EDTSevere Thunderstorm WarningRNKBland, Craig, Giles, Montgomery, Pulaski23 min
Apr 8, 4:39 PM EDTSpecial Weather StatementRNKFranklin51 min
Apr 8, 4:42 PM EDTSevere Thunderstorm WarningRNKCraig, Floyd, Giles, Montgomery, Pulaski, Roanoke and 1 more33 min
Apr 8, 4:45 PM EDTSpecial Weather StatementRNKCity of Danville45 min
Apr 8, 4:46 PM EDTSpecial Weather StatementRNKTazewell29 min
Apr 8, 4:55 PM EDTSevere Thunderstorm WarningRNKFranklin, Pittsylvania48 min
Apr 8, 4:58 PM EDTSpecial Weather StatementRNKFranklin47 min
Apr 8, 5:07 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Franklin, Henry, Montgomery, Patrick and 1 more23 min
Apr 8, 5:16 PM EDTSpecial Weather StatementRNKCity of Danville44 min
Apr 8, 5:28 PM EDTSevere Thunderstorm WarningRNKFranklin, Henry, Patrick, City of Martinsville32 min
Apr 8, 5:30 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania46 min
Apr 8, 5:34 PM EDTSpecial Weather StatementRNKCarroll, Smyth, Wythe26 min
Apr 8, 5:37 PM EDTSevere Thunderstorm WarningRNKHalifax23 min
Apr 8, 5:48 PM EDTSevere Thunderstorm WarningRNKBland, Carroll, Grayson, Smyth, Tazewell, Wythe42 min
Apr 8, 5:59 PM EDTSevere Thunderstorm WarningRNKHenry, Pittsylvania, City of Danville46 min
Apr 8, 6:01 PM EDTSpecial Weather StatementRNKPittsylvania29 min
Apr 8, 6:01 PM EDTSevere Thunderstorm WarningRNKCharlotte, Halifax, Pittsylvania59 min
Apr 8, 6:14 PM EDTSevere Thunderstorm WarningRNKPittsylvania31 min
Apr 8, 6:29 PM EDTSpecial Weather StatementRNKGrayson31 min
Apr 8, 6:43 PM EDTSevere Thunderstorm WarningRNKHalifax, Pittsylvania32 min

Nearby

Tornado Warnings in Virginia, 2020Every tornado warning in 2020Tornadoes in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.